Skip to Content

How long until side effects diminish from prozac?

Responses (3)

balbanese 31 Mar 2015

If you just started the first 3-5 days are typically the worst, over the next 2-3 weeks it should settle in, best not to make any changes in dosage during the adjustment period. How much did you start with?

haasa027 31 Mar 2015

10 mg. Still get nausea upset stomach and knee pain. Been about 5 weeks.

balbanese 31 Mar 2015

No way, after 5 weeks on that dose I'd suggest you discuss with your Dr., possibly not for you. Take extra care if it's discontinued to take 2-3 weeks to gradually get off of it before starting another, one to avoid withdrawal and the other to avoid overlap.

haasa027 31 Mar 2015

It is also the first ssri i have ever been on and first perscription ive ever had so maybe it is taking a little longer? I have talked to my doctor and she said to give it up to week 8. And i mean it has helped tremendously with my anxiety and panic attacks that id be scared to stop it in fear that it would return. Which i cant have happen

tellitlikeitis 2 Apr 2015

It can take up to three weeks for the side effects to diminish. Occasionally long term side effects occur, and they do not get better. If you are experiencing any of these side effects, talk to your doctor: bone fractures, suicidal feelings or tendencies, sexual dysfunction, or psoriasis

jiff 4 Apr 2015

I took Prozac 20mg (generic name flouxitine) for several years with only minor effects for a week or two at the beginning. Within a month I was well established. It really helped my depression for several years. The doctor later changed my medications as they seldom do for other purposes.

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions